Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

198 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Hives all over the body. Eat peanuts and tomatoes on a regular basis. Am I allergic to them?

Answered by
Dr.
Dr. Satyadeo Choubey

Pulmonologist

Practicing since :2006

Answered : 554 Questions

default
Posted on Wed, 20 Nov 2013 in Asthma and Allergy
Question: I developed hives over the weekend, all over the my body. I eat peanuts, tomatoes, drink soymilk (soymilk for last 3-4 mos) on a regular basis. I am stumped as to why I reacted with hives and on face. Was my reaction to what I ate that evening ? or day before? or is my body reacting to tomatoes and says I don't like them anymore ? I take pravastatin for cholesterol and take cranberry supplement for the last year and half. I did have my hair colored on Friday but this rash broke out 3am on Sunday. I am very stumped and now don't know WHAT to avoid. Saw PCP this morning he is sending me for bloodwork that includes testing for food allergens. I am on prednisone and Hydroxyzine. very stumped... . The PCP today also told me to take Vit C 500 mg 3x a day. XXXXXXX Greene Any words would be appreciated
doctor
Answered by Dr. Satyadeo Choubey 13 hours later
Brief Answer: Nothing to be worried.... Detailed Answer: Hi XXXX, Thanks for your query. Allergic reactions are Type I hypersensitivity reaction which usually occur immediately over hours to days on exposure of allergens. So, whatever you have told about the food stuffs and drugs, These are the same you are using for months. So, there is very rare possibility of these being culprit. One remote possibility may be the hair coloring agent which has taken some time to interact with body mucosal surface. Anyway, you have been prescribed with strong antiallergics including prednisone. They will take care of. If something comes in the test for food allergen, those can be avoided or if a single agent immunotherapy can be given. Don't be worried..... we use to be allergic to so many things, to whom we are exposed knowingly or unknowingly. Best wishes
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication

Recent questions on  Prednisone

doctor1 MD

My daughter has ulcerative colitis and has been off prednisone for 3 weeks. She has been having one regular bowel movement per day until a few days ago. She skipped a day, then had a bowel movement and had blood on the paper. This has remained for the past few days. She has now skipped 2 days of having a bowel movement and went today, having a little more blood and some flaky stool . Her GI doctor thinks she probably has a fissure and is constipated. Do you agree with this. She is having no pain at all.

doctor1 MD

I have a rash that started as itchy bumps in my armpit that I scratched. And then both armpits turned bright red extremely inflamed itchy, dry and edges were like flaky. I took prednisone which seemed like was making it fade. Then when the prednisone was done, it began to spread across my breasts and down my forearms turning the inside of my elbows bright red and inflamed. Now its spread down my forearms and my inner thigh and the creases of the back of my knees. Please help it itches and burns and though my armpit seems to be fading back to normal. ...now I have painful pimples in them and my arms have all these red dots/patches

doctor1 MD

i m 33 years old, 5 5 and about 320 lbs. i gained a large amount of weight due to prednisone and my skin stretched horribly. Now i get sores under my breasts, under my arms, and between my thighs that fill up with blood and hurt. They drain watery blood and then fill back up again.

doctor1 MD

was diagnosed with a severe sinus infection affecting eyes, ears, throat, and bronchitis. after a week, and a round of amoxicillin and prednisone, I have been having numbness in my face (lower jaw, lips, tongue) and hands. along with general weakness and fatigue. what might cause this?

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

6 days ago my lips swelled up and my eyes swelled shut I had prednisone and it took 40mg to get it down. It came back in about 12 hours and took more prednisone and I had hives on my neck , under arms and in the groin. Went to a doctor and he...

doctor1 MD

Took Prednisone & Azithromycin in early November for acute bronchitis . X-ray to r/o pneumonia vs bronchitis. NP couldn't hear breath sounds in right lung base. Was difficult to take deep breaths at the time. Advised chest CT - area of diffusion...